Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 160, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 24, 2018, 6:32 PM CDT for Madison County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2018, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 24, 2018, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233
WUUS54 KTSA 242332
SVRTSA
ARC087-250030-
/O.NEW.KTSA.SV.W.0160.180624T2332Z-180625T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
632 PM CDT SUN JUN 24 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Madison County in northwestern Arkansas...
* Until 730 PM CDT
* At 631 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Cass to 10 miles north of
Woodland, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
St. Paul... Aurora...
Saint Paul... Pettigrew...
Kingston... Witter...
Marble... Boston...
Dutton... Red Star...
Weathers... Brashears...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9382 3601 9375
3616 9359 3615 9355 3613 9355 3612 9348
3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 2331Z 230DEG 28KT 3574 9387 3567 9358
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
395
WWUS54 KTSA 250015
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
715 PM CDT SUN JUN 24 2018
ARC087-250030-
/O.CON.KTSA.SV.W.0160.000000T0000Z-180625T0030Z/
Madison AR-
715 PM CDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN MADISON COUNTY...
At 714 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Boston to 4 miles southwest of Upper
Buffalo Wilderness Area, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pettigrew... Kingston...
Witter... Boston...
Dutton... Red Star...
Weathers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9372 3597 9370
3606 9361 3608 9356 3608 9345 3597 9345
TIME...MOT...LOC 0014Z 215DEG 20KT 3589 9360 3590 9350
HAIL...<.75IN
WIND...60MPH
$$908
WWUS54 KTSA 250027
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
727 PM CDT SUN JUN 24 2018
ARC087-250037-
/O.EXP.KTSA.SV.W.0160.000000T0000Z-180625T0030Z/
Madison AR-
727 PM CDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY
WILL EXPIRE AT 730 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9372 3597 9370
3606 9361 3608 9356 3608 9345 3597 9345
TIME...MOT...LOC 0027Z 230DEG 28KT 3595 9352 3596 9342
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:22 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 24, 6:22 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 PM CDT Sun Jun 24 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Line of severe thunderstorms has almost moved east of the forecast area. There are some isolated lightning strikes ongoing across western Arkansas so included VCTS for the first couple hours of the forecast for KROG/KXNA/KFYV. The strongest storms are east of KFSM but there will be ongoing rain for an hour or so this evening. Conditions will be improving for KMLC, and precipitation has ended for northeast Oklahoma, at least until late tonight. Storms have formed across western KS and eastern CO and this convective system may affect far northeast Oklahoma late tonight, probably after 3-4 AM. && .PREV DISCUSSION... /Issued 319 PM CDT Sun Jun 24 2018/ DISCUSSION... Small scale MCS currently ongoing across portions of central to south central OK, with several 50+ kt wind gusts noted along the leading edge. Movement has been to the east-southeast, and expect the system to maintain strength as it continues to move into southeast OK over the next few hours. A severe thunderstorm watch has recently been issued for southeast OK mainly for a wind threat, although some hail will be possible with the stronger updrafts. Current motion/various CAMS solutions suggest this activity should be exiting our forecast area around 00-01Z. A relative lull in convection is likely for much of the evening, although another round of showers/storms is possible later tonight as High Plains activity drops east and southeast into the forecast area mainly after midnight. There still remains much uncertainty as to how far south this activity will develop, although the HRRR and 18Z NAM both show convection moving well into eastern OK by late tonight. Areas of showers/storms may persist/redevelop Monday afternoon and overnight as a band of higher PWs sets up across much of northeast OK. There are a few signals in the model guidance that parts of far northeast OK/northwest AR could be grazed by a late night MCS Tuesday night, although expect a drying trend soon after as the upper low shifts east. The upper ridge will strengthen for mid-late next week, with hot and humid weather prevailing. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 89 75 94 / 60 30 40 10 FSM 72 92 75 95 / 60 10 20 10 MLC 75 92 76 94 / 80 20 30 10 BVO 69 86 72 94 / 60 50 40 10 FYV 69 87 72 90 / 30 20 40 20 BYV 69 90 72 91 / 30 20 40 20 MKO 72 89 74 92 / 60 20 40 10 MIO 69 86 74 93 / 60 40 40 20 F10 74 90 74 92 / 60 30 40 10 HHW 75 92 75 96 / 70 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....06 CORFIDI
Hazardous weather outlook, Jun 24, 4:58 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 458 PM CDT Sun Jun 24 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 PM CDT Sun Jun 24 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Severe storms are ongoing across southeast Oklahoma this afternoon. The line of storms extends into western Arkansas as well. The main severe weather threat across southeast Oklahoma will be from damaging winds through early evening, and then the storms will move east of the area. Another complex of storms may form in the high Plains this evening and track toward northeast Oklahoma after midnight. If this complex develops, there would be a potential for isolated damaging wind gusts overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY and THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Chances for thunderstorms will largely remain across northeast Oklahoma and northwest Arkansas during the early part of this week as an upper level system moves across the Northern Plains. Upper level ridging will begin to build across the Southern Plains and will become the dominant weather feature from mid week on. EMERGENCY MANAGEMENT PLANNING STATEMENT... Main short term severe threat will be across far southeast Oklahoma and far western Arkansas. These storms will move out of the area by early evening. If another storm complex develops tonight, it will not affect eastern Oklahoma until after midnight. weather.gov/tulsa contains additional information. CORFIDI
In the hours before
Special weather statement, Jun 24, 3:32 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Tulsa OK
332 PM CDT SUN JUN 24 2018
OKZ070-071-073>076-242100-
Haskell OK-Pittsburg OK-Muskogee OK-Latimer OK-Le Flore OK-
McIntosh OK-
332 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...MCINTOSH...LATIMER...
NORTHWESTERN LE FLORE...PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES
UNTIL 400 PM CDT...
At 331 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Checotah to 2 miles northeast of
Tupelo. Movement was southeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Wilburton...
Eufaula... Stigler...
Checotah... Hartshorne...
Krebs... Quinton...
Kiowa... Porum...
Savanna... Keota...
Red Oak... Mccurtain...
Bokoshe... Crowder...
Whitefield... Alderson...
Kinta... Canadian...
This includes Interstate 40 in Oklahoma between mile markers 244 and
272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with some of these storms, and
may lead to localized flooding. Do not drive your vehicle through
flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Eufaula or any area lakes, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3468 9589 3468 9609 3505 9609 3515 9598
3533 9598 3538 9594 3538 9588 3545 9588
3547 9582 3550 9582 3555 9578 3536 9491
3535 9492 3535 9483 3532 9482 3532 9471
3468 9511 3468 9551 3461 9552 3461 9588
TIME...MOT...LOC 2031Z 325DEG 34KT 3543 9551 3463 9640Special weather statement, Jun 24, 4:37 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
437 PM CDT SUN JUN 24 2018
ARZ010-019-029-OKZ069-072-074-076-242215-
Sebastian AR-Washington AR-Crawford AR-Haskell OK-Adair OK-
Sequoyah OK-Le Flore OK-
437 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...SEBASTIAN...
SOUTHWESTERN WASHINGTON...EAST CENTRAL HASKELL...SEQUOYAH...SOUTHERN
ADAIR AND NORTHEASTERN LE FLORE COUNTIES UNTIL 515 PM CDT...
At 437 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Bunch to 7 miles south of
Bokoshe. Movement was east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Stilwell... Cedarville...
Mountainburg... Natural Dam...
Greenwood... Alma...
Barling... Pocola...
Muldrow... Roland...
Lavaca... Spiro...
Arkoma... Mulberry...
Panama... Mansfield...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 20.
Interstate 40 in Oklahoma between mile markers 306 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 49.
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3510 9414 3506 9425 3506 9423 3497 9423
3495 9438 3507 9487 3580 9477 3590 9405
TIME...MOT...LOC 2137Z 264DEG 44KT 3572 9473 3507 9479Special weather statement, Jun 24, 5:08 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
508 PM CDT SUN JUN 24 2018
OKZ076-242245-
Le Flore OK-
508 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 545 PM CDT...
At 508 PM CDT, strong thunderstorms were located along a line
extending from 2 miles south of Hartford to 11 miles southwest of
Octavia. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Heavener... Octavia...
Heavener Runestone State Park... Muse...
Big Cedar... Hodgen...
Honobia...
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3454 9494 3500 9450 3500 9445 3451 9447
3451 9494
TIME...MOT...LOC 2208Z 287DEG 47KT 3499 9438 3446 9489Special weather statement, Jun 24, 5:12 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT SUN JUN 24 2018
OKZ049-053-242300-
Choctaw OK-Pushmataha OK-
512 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
EASTERN CHOCTAW COUNTIES UNTIL 600 PM CDT...
At 511 PM CDT, strong thunderstorms were located along a line
extending from 14 miles east of Nashoba to 6 miles southwest of
Antlers. Movement was southeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Rattan...
Messer... Hugo Lake State Park...
Raymond Gary State Park... Oleta...
Grant... Ord...
Corinne... Fallon...
Sobol... Swink...
Frogville... Apple...
Speer... Huskey...
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3415 9557 3436 9505 3425 9505
3424 9515 3394 9516 3396 9523 3394 9525
3389 9526 3390 9526 3391 9527 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 2211Z 329DEG 21KT 3441 9497 3418 9570Special weather statement, Jun 24, 5:20 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
520 PM CDT SUN JUN 24 2018
ARZ010-019-020-029-OKZ069-072-076-242245-
Sebastian AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
Sequoyah OK-Le Flore OK-
520 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...CRAWFORD...
SEBASTIAN...SOUTH CENTRAL WASHINGTON...EASTERN SEQUOYAH...
SOUTHEASTERN ADAIR AND NORTHEASTERN LE FLORE COUNTIES UNTIL 545 PM
CDT...
At 519 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Winslow to 3 miles northwest of
Oliver. Movement was east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Poteau... Ozark...
Charleston... Cedarville...
Mountainburg... Natural Dam...
Greenwood... Alma...
Barling... Pocola...
Muldrow... Roland...
Lavaca... Spiro...
Arkoma... Mulberry...
Panama... Mansfield...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 40 in Oklahoma between mile markers 316 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and will
lead to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3496 9428 3502 9473 3577 9458
3577 9370
TIME...MOT...LOC 2219Z 273DEG 27KT 3577 9407 3496 9432Special weather statement, Jun 24, 5:24 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
524 PM CDT SUN JUN 24 2018
OKZ053-242315-
Choctaw OK-
524 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOCTAW COUNTY UNTIL 615
PM CDT...
At 523 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Bokchito to 4 miles west of Rattan.
Movement was southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Hugo... Boswell...
Soper... Kent...
Goodland... Grant...
Ord... Speer...
Unger... Gay...
A severe thunderstorm watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3387 9584 3391 9588 3394 9594 3415 9595
3416 9549 3415 9549 3387 9544 3387 9546
3389 9546 3387 9550 3389 9551 3388 9554
3393 9556 3394 9560 3392 9561 3391 9564
3391 9567 3389 9569 3390 9575 3387 9577
TIME...MOT...LOC 2223Z 318DEG 23KT 3397 9614 3419 9550The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:12 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 48 min |
| Jun 24, 5:54 AM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 36 min |
| Jun 24, 6:10 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 50 min |
| Jun 24, 6:21 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 39 min |
| Jun 24, 6:49 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 56 min |
| Jun 24, 7:09 AM CDT | Special Weather Statement | TSA | Madison | 36 min |
| Jun 24, 7:21 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 24 min |
| Jun 24, 4:37 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 38 min |
| Jun 24, 5:14 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Jun 24, 5:20 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 25 min |
| Jun 24, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 47 min |
| Jun 24, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.